Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS New York, NY

July 5, 2008Bergen County, New Jersey; Putnam County, Rockland County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Jul 5, 2008, 1:06 AM EDT for Bergen County, New Jersey; Putnam County, Rockland County, Westchester County, New York. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 1:06 AM EDT (05:06 UTC)
Expired
Jul 5, 2008, 3:00 AM EDT
In force
114 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Putnam County, NY, Rockland County, NY, Westchester County, NY

What was reported inside it

TimeReportWhereRemark
Jul 5, 2:10 AM EDTFLASH FLOODThornwood, NYSAW MILL RIVER PARKWAY CLOSED BOTH NORTHBOUND AND SOUTHBOUND AT EXIT 27 DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 050506
FFWOKX
NJC003-NYC079-087-119-050700-
/O.NEW.KOKX.FF.W.0014.080705T0506Z-080705T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
106 AM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 300 AM EDT...

* AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A NEARLY STATIONARY BAND OF HEAVY RAIN EXTENDING 
FROM NORTHERN BERGEN COUNTY...THROUGH ROCKLAND AND NORTHERN 
WESTCHESTER COUNTIES...AND INTO PUTNAM COUNTY.

1 TO 1 1/2 INCHES OF RAIN HAS ALREADY OCCURRED WITH THIS BAND...WITH 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4107 7424 4112 7421 4115 7423 4132 7398
      4143 7395 4148 7354 4129 7355 4125 7351
      4122 7351 4113 7365 4111 7372 4109 7372
      4094 7394 4091 7406 4094 7415 4096 7414
      4098 7416 4099 7425

$$

NV
3 follow-up statements
000 
WGUS71 KOKX 050600
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
200 AM EDT SAT JUL 5 2008

NJC003-NYC079-087-119-050700-
/O.CON.KOKX.FF.W.0014.000000T0000Z-080705T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
200 AM EDT SAT JUL 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
WESTCHESTER...ROCKLAND...PUTNAM AND NORTHERN BERGEN COUNTIES...

AT 148 AM EDT...THE NATIONAL WEATHER SERVICE CONTINUED TO 
INDICATE A BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS PRODUCING 
FLASH FLOODING OVER THE WARNED AREA.

BETWEEN 1 1/2 AND 3 INCHES OF RAIN HAS FALLEN ACROSS CENTRAL 
ROCKLAND AND NORTH CENTRAL WESTCHESTER COUNTIES OVER THE LAST 2 
HOURS...WITH LESSER AMOUNTS TOWARDS NORTHERN BERGEN AND PUTNAM 
COUNTIES. THE HEAVY RAINFALL WILL COME TO AND END SHORTLY IN 
NORTHERN BERGEN COUNTY...BUT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1 
1/2 INCHES ARE POSSIBLE IN THE REST OF THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 4107 7424 4112 7421 4115 7423 4132 7398
      4143 7395 4148 7354 4129 7355 4125 7351
      4122 7351 4113 7365 4111 7372 4109 7372
      4094 7394 4091 7406 4094 7415 4096 7414
      4098 7416 4099 7425

$$

NV
000 
WGUS71 KOKX 050624
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
224 AM EDT SAT JUL 5 2008

NJC003-050630-
/O.CAN.KOKX.FF.W.0014.000000T0000Z-080705T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-
224 AM EDT SAT JUL 5 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BERGEN
COUNTY...

THE HEAVY RAIN BAND HAS MOVED NORTHEAST OF THE REGION...SO THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 4115 7423 4132 7398 4143 7395 4148 7354
      4129 7355 4125 7351 4122 7351 4113 7365
      4111 7372 4109 7372 4099 7390

$$

NYC079-087-119-050700-
/O.CON.KOKX.FF.W.0014.000000T0000Z-080705T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
224 AM EDT SAT JUL 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
WESTCHESTER...ROCKLAND AND PUTNAM COUNTIES...

AT 218 AM EDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A 
BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS PRODUCING FLASH 
FLOODING OVER THE WARNED AREA.

BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS CENTRAL ROCKLAND 
AND NORTH CENTRAL WESTCHESTER COUNTIES OVER THE LAST 2 1/2 
HOURS...WITH LESSER AMOUNTS TO THE NORTH AND SOUTH. ADDITIONAL 
RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 4115 7423 4132 7398 4143 7395 4148 7354
      4129 7355 4125 7351 4122 7351 4113 7365
      4111 7372 4109 7372 4099 7390

$$

NV
000 
WGUS71 KOKX 050659
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
259 AM EDT SAT JUL 5 2008

NYC079-087-119-050703-
/O.EXP.KOKX.FF.W.0014.000000T0000Z-080705T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
259 AM EDT SAT JUL 5 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM EDT FOR
WESTCHESTER...ROCKLAND AND PUTNAM COUNTIES...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE HEAVY RAIN BAND HAS 
WEAKENED.

SOME POOR DRAINAGE ROADWAYS AND LOW-LYING AREAS...IN ADDITION TO 
STREAMS AND CREEKS MAY BE SLOW TO RECEDE. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TURN AROUND...DONT DROWN.


LAT...LON 4115 7423 4132 7398 4143 7395 4148 7354
      4129 7355 4125 7351 4122 7351 4113 7365
      4111 7372 4109 7372 4099 7390

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:56 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 4, 9:56 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
956 PM EDT FRI JUL 4 2008

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN IN THE VICINITY THROUGH THE WEEKEND.
WAVES OF LOW PRESSURE WILL DEVELOP AND MOVE NORTHEAST ALONG THIS
FRONT CAUSING PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THE
HOLIDAY WEEKEND. UNSETTLED WEATHER WILL PREVAIL INTO THE EARLY
PORTION OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STATIONARY FRONT JUST SOUTH OF LONG ISLAND HAS A WAVE OF OW
PRESSURE MOVING ALONG THE BOUNDARY...OVER SOUTHERN NEW JERSEY. AREA
OF LIGHT TO MODERATE RAIN MOVING INTO THE AREA. WITH SOMEWHAT
STABLE AIR OVER THE REGION HAVE GONE TO ISOLATED ON THE THUNDER
WITH LITTLE LIGHTNING ACTIVITY OBSERVED.

THE OVERNIGHT WILL FEATURE AN INCREASINGLY HUMID AND HIGH MOISTURE
CONTENT AIRMASS AS PWATS INCREASE TO 1.75 TO 2 INCHES. THIS WOULD
SUPPORT HEAVY DOWNPOURS IN ANY SCATTERED SHOWER/TSTM ACTIVITY.
WILL CONTINUE WITH THE MORE WIDESPREAD THUNDER AFTER MIDNIGHT AS
AREA GETS INTO BETTER LOW LEVEL JET DYNAMICS. STORMS WILL BE SLOW
MOVING AND POTENTIAL EXITS FOR LOCALLY HEAVY RAINFALL WHEREVER A
STORM DEVELOPS.

HOWEVER WITH WEAK SFC WAVE APPROACHING OVERNIGHT AS PROGGED BY
BOTH NAM/GFS...WILL CONTINUE TO CARRY LIKELY POPS FOR MUCH OF THE
AREA...ESPECIALLY FOR THE SECOND HALF OF THE NIGHT AND ACROSS
COASTAL ZONES CLOSER TO THE LOW. THIS MAY BE WHEN PARTS OF THE
AREA OBSERVE THE FIRST ROUND OF HEAVY RAINFALL AS NAM/GFS OUTPUT
QPF BULLSEYES OVER DIFFERENT LOCATIONS. DETAILS ON WHERE HEAVY
RAIN WILL BE HARD TO DISCERN ATTM. PATCHY FOG POSSIBLE WITH LIGHT
WIND FLOW AND SATURATED ATMOSPHERE.

AS FOR TEMPS...READINGS NEAR TO SLIGHTLY ABOVE NORMAL EXPECTED
UNDERNEATH CANOPY OF CLOUD COVER AND LIGHT WINDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FIRST WAVE OF LOW PRESSURE PASSES TO THE NORTHEAST SAT MORNING.

A SERIES OF WEAK WAVES WILL CONTINUE TO TRACK ALONG STALLED FRONT
WAVERING ACROSS THE REGION...AS MID AND UPPER LEVEL IMPULSES TRACK
IN SW FLOW AHEAD OF DEEPENING UPPER TROUGH OVER THE OHIO VALLEY. AT
THE SAME TIME...THIS DEEP SW FLOW RESULTS IN TROPICAL AIRMASS
ENTRENCHED OVER THE REGION THROUGH THE PERIOD.

CLOUDY SKIES ANTICIPATED SAT AS NAM/GFS PLAN VIEW/VERTICAL PROFILES
SHOW DEEP MOISTURE. GOOD COVERAGE OF POP UP SHRAS/TSRAS AS FRONTAL
BOUNDARY TRIES TO PUSH N INTO THE REGION WITH SOME FORCING
EVIDENT...BOTH AT THE SFC AND ALOFT. POTENTIAL FOR FLASH
FLOODING CONTINUES IN TROPICAL AIRMASS. HOWEVER LACK OF SURFACE
INSTABILITY SHOULD INHIBIT SEVERE CONVECTION. K INDEX AND TOTAL
TOTALS SUPPORT FEW TO SCATTERED TSTMS...WITH THIN BUT DEEP CAPE
EVIDENT ON FORECAST SOUNDINGS. THIS ALL LEADS TOWARD HEAVY DOWNPOURS
VERSUS WIDESPREAD SEVERE WX.

STILL DECENT FORCING IN VICINITY OF REGION SAT NIGHT...ENOUGH FOR
SCATTERED SHRA/TSRA IN THIS TROPICAL AIRMASS. PATCHY FOG LIKELY WITH
LIGHT SOUTHERLY FLOW AND MOIST LOW-LEVELS.

BELIEVE FRONT ATTEMPTS TO MOVE NORTHWARD SUNDAY AS HIGH PRESSURE
OFFSHORE BACKS A BIT. WEAK TROUGH TO THE WEST WEAKENS AS MID AND
UPPER LEVEL HEIGHTS RISE NEAR THE EAST COAST WITH AMPLIFYING RIDGE
SUNDAY INTO MONDAY. THIS SUGGESTS SCATTERED CONVECTION THIS TIME
FRAME...BUT HARD TO FORECAST ANY DETAILS ATTM.

CWA SHOULD BE IN THE WARM SECTOR BY MONDAY WITH WEAKENING TROUGH TO
THE WEST AND STRENGTHENING RIDGE TO THE EAST. COULD SEE MORE
SUNSHINE MONDAY...AND THUS WARMER TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
BERMUDA HIGH REMAINS IN PLACE OVER THE ATLANTIC...AND PERSISTENT SW
FLOW WILL ALLOW A VERY WARM AND HUMID AIRMASS TO OVERSPREAD THE
REGION. HIGHS WILL BE IN THE UPPER 80S TO AROUND 90 WITH DEWPOINTS
IN THE UPPER 60S. DIURNALLY DRIVEN CONVECTION WILL RESULT IN
SCATTERED EVENING SHOWERS AND THUNDERSTORMS MON NIGHT...THEN AGAIN
ON TUE AFTERNOON/EVENING. A COLD FRONT WILL PUSH INTO THE REGION ON
WED...MOVING SOUTH OF THE AREA WED NIGHT AND BECOMING NEARLY
STATIONARY AS HIGH PRES BUILDS FROM THE NORTH. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL DEVELOP WED AND WED NIGHT...THEN THU
IS EXPECTED TO BE DRY WITH COOLER AND LESS HUMID CONDITIONS.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY SOUTH OF LONG ISLAND WILL REMAIN THROUGH THE
FORECAST PERIOD AS WAVES OF LOW PRESSURE TRACK ALONG THE BOUNDARY.
WITH THE NEXT WAVE FROM ABOUT 02Z TO 08Z CEILINGS AND VISIBILITIES
WILL BECOME MVFR. THERE IS A CHANCE OF CEILINGS AND VISIBILITIES
AT THE COASTAL TERMINALS BECOMING IFR IN FOG AND STRATUS.
CONFIDENCE IN THE FORECAST IS LOW...ESPECIALLY ABOUT THE
DEVELOPMENT OF THE FOG AND STRATUS. IMPROVEMENT EXPECTED AFTER 16Z
SATURDAY AS ANOTHER WAVE BRINGS MORE STEADY RAIN TO THE TERMINALS.

OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...VERY UNSETTLED WEATHER
PATTERN AHEAD. SHOWERS AND THUNDERSTORMS TREK FROM W TO E THROUGH
MOST OF THE PERIOD INTO SUNDAY. AS SUCH...MULTIPLE CHANCES FOR
SUB VFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS.
FRONT LIKELY MOVES NORTH AS A WARM FRONT SOMETIME SUNDAY WITH VFR
CONDITIONS. HIGH PRESSURE REMAINS ACROSS THE TERMINALS INTO
WEDNESDAY. MONDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A SURFACE TROUGH DEVELOPS DURING THE
DAY...AND DAYTIME HEATING INCREASES INSTABILITY.

&&

.MARINE...
SEAS ABOUT A FOOT LOWER THAN FORECAST AND WINDS MORE EASTERLY.
MORE STABLE AIR ACROSS THE WATERS INITIALLY EARLY TONIGHT...THEN
BECOMING MORE UNSTABLE AS LOW LEVEL JET MOVES INTO THE AREA.
ADJUSTED WINDS AND SEAS...ALONG WITH COVERAGE OF THUNDER TONIGHT.

WITH FRONTAL BOUNDARY NEARBY NEXT COUPLE OF DAYS...WINDS WILL
REMAIN RATHER TRANQUIL. SEAS THE SAME.

MAIN CONCERN FOR MARINERS THROUGH THE WEEKEND WILL BE THE PRESENCE
OF SHOWERS AND TSTMS. THE THREAT REMAINS THROUGH THE WEEKEND. ANY
SHOWER OR TSTM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS
WITH PLENTY OF MOISTURE TO WORK WITH.

BY MONDAY...GRADIENT TIGHTENS...AND SOUTHERLY WINDS WILL INCREASE. SEAS
WILL RESPOND CLOSE TO SCA THRESHOLDS OVER THE OCEAN.

MON NIGHT THROUGH WED...PERSISTENT SOUTH TO SOUTHWEST FLOW WILL
DOMINATE AREA WATERS THROUGH THE PERIOD. SEAS WILL GRADUALLY BUILD
DURING THE PERIOD...APPROACHING SCA CRITERIA ON THE OCEAN WATERS
LATE MON NIGHT BEFORE SUBSIDING TUE MORNING. AS A SOUTHERLY SWELL
DEVELOPS BY MID-WEEK...SEAS ON THE OCEAN WILL BUILD UP TO 4-6 FT
LATE TUE NIGHT AND WED.

&&

.HYDROLOGY...
SCATTERED SHOWERS ACROSS LONG ISLAND PRODUCED ABOUT AN INCH OF
RAINFALL FRIDAY AFTERNOON INTO THE EVENING. AREA OF LIGHT RAIN
WITH EMBEDDED SHOWERS WILL PRODUCE UP TO A QUARTER INCH OF
RAINFALL. HOWEVER...ANY SHRA/TSTM WILL PRODUCE LOCALIZED HEAVY DOWNPOURS.
THIS COULD LEAD TO MINOR FLOODING.

THEN SCATTERED SHOWERS AND TSTMS TONIGHT THROUGH MON. AN
INCREASINGLY TROPICAL AIRMASS WILL LEND TO SCT HEAVY
DOWNPOURS...SO LOCALIZED FLASH FLOODING WILL BE A POSSIBILITY
LATER TONIGHT THROUGH MON WHERE CONVECTION AND TRAINING OCCURS.
NOT ENOUGH CONFIDENCE TO ISSUE A WATCH AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 4, 4:38 AM EDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
438 AM EDT FRI JUL 4 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-050845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
438 AM EDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-050845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 AM EDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:35 AM EDTAreal Flood AdvisoryOKXBergen, Passaic115 min
Jul 5, 4:53 PM EDTAreal Flood AdvisoryOKXOrange58 min

Nearby

Flash Flood Warnings in New York, 2008Flash Flood Warnings in New Jersey, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.